Remicade Side Effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HCH28
New Member


Date Joined Mar 2008
Total Posts : 4
   Posted 3/23/2008 8:18 PM (GMT -7)   
Could anyone tell me what side effects they have experienced from Remicade? I'm 25 years old, and I have just had my first flare up in 7 years.  I'm currently on Prednisone and Lialda, and unfortunately am not responding to the medications like I did 7 years ago.  I'm about to begin Remicade infusions, and I'm a bit nervous about all the side effects (weak immune system coughing up blood, bruising easily...) that I read.  Are these common or just listed as precautions? I would really appreciate any input!

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 3/23/2008 8:26 PM (GMT -7)   
Hi HCH28, and welcome to HealingWell. I've been on the Remi for almost three years now, and haven't had any of the side effects listed. And really, I consider myself healthier than most that I work with as I rarely get a cold; maybe once a year. It could be that I'm more cautious and often wash my hands, take vitamins, and just am aware of my surroundings when people are sick. I think when I was on the Pred I bruised more easily than I have with Remi. As for the infusions, in the beginning the centers like to infuse slowly to watch you for any reaction, but now, I'm in and out of there in 2 hours from start to finish. It's a nice down time, and most bring books, movies, and just have a good nap! I actually enjoy going in as I know my nurses and most of the other patients in there. Everyone is upbeat and I'm treated really well; and I actually feel great when I leave. I always have more energy the next day, but this is my story. I'm sure others will post to tell you their experiences with Remi. Take care, and hope this helps! Again....welcome!
Carol

Remicade - will have my 21st infusion on April 17.
Vitamin B-12/Biotin, Probiotics
 
Co-Moderator for the UC Forum
 
 


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/23/2008 8:30 PM (GMT -7)   
I've been on Remi for two years, in a consistant good remission. I've had one cold in that time, and I recently had a periodontal infection. No other infections since starting. And I work with people who are around preschool children all the time and have a lot of colds, "flu" etc. I've had no side effects other than mild tiredness the day after. And like Carol, I actually find the infusion very relaxing.

Hope it is as successful for you as it has been for some of the rest of us.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/23/2008 8:36 PM (GMT -7)   
Hi -- I just had my second remicade treatment last Tuesday. I was just diagnosed with severe pancoli*** and did not respond to IV steroids (12 days in the hospital). Hence, I started remicade in the middle of a major flare. Besides remicade I'm on 40 mg of prednisone with a taper schedule. No other medications.

In terms of bathroom trips the remicade worked miracles. about 6 days after the first dose I was experiencing formed stools and no blood -- once each day!!! For sure I developed a sore throat -- nothing treated - no fever or spots. I also had some strange arthritis type feelings in my fingers. Totally tired for two days, but I get premedicated with IV benedryl so it is hard to say on the day of infusion what is making me so tired. I also had a headache two days after the second infusion, and I never get headaches!! Other than that I feel a little spaced out, but maybe that is the prednisone and lack of sleep. My blood pressure dropped a little during the infusion, but it was not a big deal. They just slowed the infusion down and figured it could have been caused by the benedryl. That is all I can think of for now. Maybe it is still too early to tell, but at least the immediate effects seem OK and promising in the sense that I stopped bleeding!

Good Luck.

Charmin










Good Luck

HCH28
New Member


Date Joined Mar 2008
Total Posts : 4
   Posted 3/24/2008 8:22 PM (GMT -7)   
Thank you to everyone for responding. It's nice to to hear from people who have gone through it first hand. Now I'm not nearly as nervous about it!

-Hilary

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 3/24/2008 8:23 PM (GMT -7)   
Great to hear Hilary; should you have any other questions, don't hesitate to ask! :-)
Carol

Remicade - will have my 21st infusion on April 17.
Vitamin B-12/Biotin, Probiotics
 
Co-Moderator for the UC Forum
 
 


chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 3/24/2008 8:36 PM (GMT -7)   

I was on Remicade for 1 year.  I never had any side effects.  I really experience more from the prednisone (ie. bruising, etc) and I really think Remicade is an excellent choice for someone who is flaring and is not controlled.  Much better than steroids! :)

Becky


29 years old; diagnosed since 1997 (but I've had it forever)
Current meds:
-Prednisone 7.5 mg!
-Re-trying Imuran; I'm at 100 mg now...but it's making me so tired!
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium + Vitamin D(for my steroid-affected bones)
-Prenatal vitamins (for the extra stuff, not for pregnancy)
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 11:03 PM (GMT -7)
There are a total of 2,933,029 posts in 321,811 threads.
View Active Threads


Who's Online
This forum has 160485 registered members. Please welcome our newest member, treyb190.
389 Guest(s), 4 Registered Member(s) are currently online.  Details
Lapis_29, treyb190, leo77, suchatravesty